Back to Ask the Diabetes Team Ask the Diabetes Team

From Stoke-on-Trent, Staffordshire, England:

About two and a half years ago, while living in Alaska, I was diagnosed with type 2 diabetes. I moved to the UK in the last six months, and since a little before my diagnosis, my eyes are constantly watering. I am currently taking Glucophage [metformin] and an ACE inhibitor so I realize that there is possibly some connection there. I have been to my doctor, but none of the eye drops or anything else seems to work. It gets so bad that I have to wipe my eyes about every other minute, and I cannot see to walk or function. A year ago, an ophthalmologist checked me out, and said my eyes were in good shape.

Can anyone tell me why my eyes are constantly watering? What can I do to stop this? I can't function this way, so any help at all would be wonderful.


To my knowledge, watery eyes are not associated with diabetes-related eye disease. Drug or contact allergies remain a possibility. A follow-up eye exam would be in order, even though your previous eye exam was okay.


Original posting 13 Apr 2002
Posted to Other Illnesses


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.